MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 05/16/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross rf wire.
 
Event or Problem Description
It has been reported that the patient went into flash pulmonary edema and passed away, procedure cancelled.A versacross connect access solution kit was selected for use for during a watchman (left atrial appendage closure) case.The patient was intubated, and the procedure started.While attempting to go transseptal on a difficult anatomy, the anesthesia physician started suctioning out foamy blood from the intubation tube.After some time had passed, the anesthesia physician comment that the patient was unstable, and the procedure was aborted.The patient went into flash pulmonary edema before crossing the interatrial septum.The patient was then transferred to the intensive care unit (icu), however passed away around 10:30pm that night.The physician did not suspect that the devices themselves caused or contributed to the patient death, and it was not based on a procedure complication.An official cause of death was not provided.No surgical intervention was reported.Product is not expected to return for analysis (disposed).It was further reported that the issue was noted while they were attempting to go transseptal.The watchman sheath and the versacross connect system were inside the patient at the time and the anesthesiologist took control at the time and details not disclosed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19601123
Report Number2124215-2024-38693
Device Sequence Number15042746
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Hospitalization;
Patient Age78 YR
Patient SexFemale